MAUDE Adverse Event Report: COVIDIEN MFG DC BOULDER FORCE TRIVERSE; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

COVIDIEN MFG DC BOULDER FORCE TRIVERSE; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Model Number FT3000DB
Medical Device Problem Codes Peeled/Delaminated (1454); Material Integrity Problem (2978)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 11/01/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Evaluation summary: to date, the incident sample has not been received for evaluation.If the sample is received, or if additional information pertinent to the incident is obtained, a follow-up report will be submitted.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, the device had an insulation issue that was identified prior to use.The insulation on the handpiece appeared damaged/torn and the cord also seemed melted.There was no patient involvement.
 
Additional Manufacturer Narrative
Evaluation summary one device was received for evaluation.This device had not been used in the treatment or diagnosis of the patient.A review of the lot number reported indicates that the product was within the assigned expiration date at the time of the reported incident.The returned product did not meet specification as received.Visual inspection found the cord outer insulation is damaged, exposing the inner primary wires.The reported condition was confirmed.The device was forwarded to engineering for further evaluation.Engineering determined that the device was caught in the seal plate of the sealing machine.Manufacturing was operating the machine at speeds too fast for the operators to carefully load the product into the package and prevent the cord from entering the seal area.This product was misloaded with the wire inside the seal area and was pinched in the tooling.The cored passed hipot testing.Manufacturing performs a 100% visual inspection in addition to a statistical sampling of finished product as verification.The damage device should have been rejected by manufacturing.The investigation identified the root cause of the reported event to be manufacturing operating machine to fast for the product to be carefully loaded into the packages.If information is provided in the future, a supplemental report will be issued.

Brand Name
FORCE TRIVERSE
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
COVIDIEN MFG DC BOULDER
5920 longbow dr
boulder CO 80301 3299
MDR Report Key7060198
Report Number1717344-2017-06280
Device Sequence Number2037290
Product Code GEI
UDI-Device Identifier20884524001934
UDI-Public20884524001934
Combination Product (Y/N)N
Initial Reporter CountrySW
PMA/510(K) Number
K051627
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 02/15/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/05/2022
Device Model NumberFT3000DB
Device Catalogue NumberFT3000DB
Device Lot Number70950220X
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/17/2017
Initial Date Received by Manufacturer 11/01/2017
Supplement Date Received by Manufacturer01/19/2018
Initial Report FDA Received Date11/27/2017
Supplement Report FDA Received Date02/15/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1